Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 24, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 26, 2013, 3:51 PM MST for Cochise County, Santa Cruz County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2013, 3:51 PM MST (22:51 UTC)
- Expired
- Jul 26, 2013, 6:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cochise County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 48 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 10.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
036 WGUS55 KTWC 262251 FFWTWC AZC003-023-270145- /O.NEW.KTWC.FF.W.0024.130726T2251Z-130727T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 351 PM MST FRI JUL 26 2013 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA... THIS INCLUDES THE CITY OF SIERRA VISTA... SOUTHEASTERN SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA... * UNTIL 645 PM MST * AT 345 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. THIS WARNING REPLACES THE SMALL STREAM FLOOD ADVISORY THAT WAS IN EFFECT FOR THIS AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUACHUCA CITY PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. && LAT...LON 3165 11060 3167 11001 3134 10997 3134 11063 $$ GL
2 follow-up statements
093 WGUS75 KTWC 262355 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 455 PM MST FRI JUL 26 2013 AZC003-023-270145- /O.CON.KTWC.FF.W.0024.000000T0000Z-130727T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ-SANTA CRUZ AZ- 455 PM MST FRI JUL 26 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MST FOR SOUTHEASTERN SANTA CRUZ AND SOUTHWESTERN COCHISE COUNTIES... AT 450 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA. THE HEAVIEST RAINFALL WAS NEAR PALOMINAS SOUTH OF HEREFORD AND SIERRA VISTA. LAT...LON 3165 11060 3167 11001 3134 10997 3134 11063 $$
298 WGUS75 KTWC 270139 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 639 PM MST FRI JUL 26 2013 AZC003-023-270148- /O.EXP.KTWC.FF.W.0024.000000T0000Z-130727T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ-SANTA CRUZ AZ- 639 PM MST FRI JUL 26 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM MST FOR SOUTHEASTERN SANTA CRUZ AND SOUTHWESTERN COCHISE COUNTIES... THE HEAVY RAINFALL HAD ENDED. SOME PONDING OF WATER ON ROADWAYS AND ELEVATED FLOWS IN NORMALLY DRY WASHES MAY CONTINUE FOR A FEW MORE HOURS...BUT THE THREAT FOR FLASH FLOODING HAD ENDED. LAT...LON 3165 11060 3167 11001 3134 10997 3134 11063 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 1:31 PM MST, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 26, 1:31 PM MST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 131 PM MST FRI JUL 26 2013 .SYNOPSIS...AMPLE MOISTURE WILL MAINTAIN SCATTERED THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. A DISTINCT DOWNWARD TREND IN THE MONSOON WILL COMMENCE STARTING SATURDAY WITH FEWER SHOWERS AND THUNDERSTORMS. BY SUNDAY INTO EARLY NEXT WEEK...MOST OF SOUTHEAST ARIZONA WILL BE DRY EXCEPT FOR EASTERN AREAS WHERE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE. INCREASED MOISTURE IS EXPECTED BY THE MIDDLE OF NEXT WEEK BRINGING THE CHANCE OF STORMS BACK TO MOST OF THE AREA. && .DISCUSSION...LATEST RADAR IMAGERY SHOWS THAT SHOWERS AND THUNDERSTORMS ARE STARTING TO FILL INTO THE VALLEY AREAS NICELY AFTER BEING PRIMARILY ACROSS THE HIGHER TERRAIN DURING THE LATE MORNING HOURS. THE PRIMARY CONCERN WILL CONTINUE TO BE HEAVY RAINFALL AND FLASH FLOODING AS THESE STORMS ARE VERY SLOW MOVERS GIVEN LACK OF STEERING. CAN'T RULE OUT A WET MICROBURST OR TWO AS WELL WITH THE STRONGEST STORMS. BELIEVE THAT THE BEST THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS THEN DIMINISH OVER THE COURSE OF THE EVENING. TODAY LOOKS TO BE THE LAST REAL ACTIVE DAY FOR AWHILE AS HIGH PRESSURE ALOFT RECENTERS ITSELF ACROSS SONORA ALLOWING FOR DRIER AIR TO MOVE IN FROM THE WEST. SATURDAY WILL STILL BE A TRANSITIONAL DAY AS MOISTURE WILL REMAIN PRIMARILY ACROSS GRAHAM/GREENLEE/COCHISE COUNTIES WHERE A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE WITH JUST A SLIGHT CHANCES WESTWARD INTO TUCSON. BY SUNDAY...MOISTURE AND INSTABILITY WILL REMAIN LIMITED SUCH THAT ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM TUCSON EASTWARD. IT NOW LOOKS LIKE MONDAY INTO TUESDAY WILL BE THE PEAK OF THE DOWNTREND OF THE MONSOON BEFORE MOISTURE STARTS TO PICKUP FROM THE SOUTH AND EAST AS THE FLOW CHANGES BY THE MIDDLE OF NEXT WEEK TO ALLOW MORE MOISTURE IN FROM THE EAST AND SOUTHEAST. MEANWHILE...TEMPERATURES WILL RETURN TO SLIGHTLY ABOVE NORMAL VALUES THIS WEEKEND INTO EARLY NEXT WEEK. && .AVIATION...ANOTHER ACTIVE THUNDERSTORM DAY WITH ABUNDANT CB IN THE VICINITY THROUGH 26/04Z. FAVORED TIME FOR THUNDERSTORMS TO IMPACT TERMINALS IS THROUGH 25/24Z...WITH ADDITIONAL SHOWER ACTIVITY AND ISOLATED THUNDERSTORMS POSSIBLE THROUGH THE 26/04Z. CIGS IN THE MVFR RANGE EXPECTED WITH THUNDERSTORMS...BUT SHOULD OTHERWISE REMAIN VFR. WINDS WILL REMAIN GENERALLY LESS THAN 10 KTS OUTSIDE OF THUNDERSTORMS...WITH STRONG A ERRATIC WINDS NEAR THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...AN ACTIVE THUNDERSTORM DAY IS ON TAP THROUGH THE AFTERNOON AND EVENING. HIGH MOISTURE VALUES WILL KEEP FIRE WEATHER CONCERNS VERY LOW...BUT MAY LEAD TO HEAVY RAIN AND FLASH FLOODING. TYPICAL LIGHT WINDS FOLLOWING NORMAL DIURNAL TRENDS ARE EXPECTED...WITH STRONG AND ERRATIC WINDS AROUND THUNDERSTORMS. MOIST AIR WILL REMAIN IN PLACE THROUGH SATURDAY BUT A WARM AND DRYING TREND SHOULD BEGIN BY SUNDAY ALONG WITH BREEZIER WEST WINDS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && GL VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 26, 2:28 PM MST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
228 PM MST FRI JUL 26 2013
AZZ504-507-514-262215-
SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT
LEMMON/SUMMERHAVEN AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN
VALLEY/MARANA/VAIL AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA
VISTA/BENSON AZ-
228 PM MST FRI JUL 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL
315 PM MST...
AT 224 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TUCSON...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...CATALINA FOOTHILLS...SAGUARO
NATIONAL PARK EAST...AND SABINO CANYON.
LAT...LON 3233 11113 3249 11070 3229 11053 3210 11053
3209 11094 3215 11108
TIME...MOT...LOC 2128Z 224DEG 14KT 3226 11085Local storm report, Jul 26, 2:51 PM MST, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
251 PM MST FRI JUL 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM FLASH FLOOD 2 SE SADDLEBROOKE 32.51N 110.88W
07/26/2013 PINAL AZ TRAINED SPOTTER
SADDLEBROOK WASH IS BANK FULL.
&&
EVENT NUMBER TWC1300081
GLLocal storm report, Jul 26, 2:52 PM MST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
252 PM MST FRI JUL 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG TUCSON 32.24N 110.94W
07/26/2013 PIMA AZ TWITTER
DOWN POWER POLES AT PARK AND FAIR.
&&
EVENT NUMBER TWC1300082
GLLocal storm report, Jul 26, 2:53 PM MST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
253 PM MST FRI JUL 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG TUCSON 32.24N 110.94W
07/26/2013 PIMA AZ BROADCAST MEDIA
ROOF BLOWN OFF AT VAN BUSKIRK ELEM
&&
EVENT NUMBER TWC1300083
JMLocal storm report, Jul 26, 2:58 PM MST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
258 PM MST FRI JUL 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD 5 NW SAGUARO NATIONAL P 32.24N 110.79W
07/26/2013 PIMA AZ TRAINED SPOTTER
FLASH FLOODING WAS OCCURRING NEAR SPEEDWAY AND HARRISON
ROADS. WATER WAS FLOWING THROUGH NEARBY WASHES AS WELL
THAT FEED INTO THE TANQUE VERDE RIVER.
&&
EVENT NUMBER TWC1300084
BROSTLocal storm report, Jul 26, 2:59 PM MST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
259 PM MST FRI JUL 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM FLASH FLOOD 2 NE ORO VALLEY 32.45N 110.94W
07/26/2013 PIMA AZ TWITTER
SWIFT WATER RESCUE NEAR RANCHO VISTOSO AND ORACLE.
TEENAGER TRAPPED IN FLOODED WASH.
&&
EVENT NUMBER TWC1300085
GLThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:17 PM MST | Severe Thunderstorm Warning | TWC | Pima | 28 min |
| Jul 26, 9:52 AM MST | Special Weather Statement | TWC | Graham | 38 min |
| Jul 26, 12:48 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Jul 26, 1:08 PM MST | Special Weather Statement | TWC | Santa Cruz | 52 min |
| Jul 26, 1:12 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 26, 1:31 PM MST | Areal Flood Advisory | TWC | Graham | 119 min |
| Jul 26, 1:44 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 26, 1:50 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Jul 26, 2:02 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 118 min |
| Jul 26, 2:05 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Jul 26, 2:17 PM MST | Flash Flood Warning | TWC | Pima | 118 min |
| Jul 26, 2:28 PM MST | Special Weather Statement | TWC | 47 min | |
| Jul 26, 2:41 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 26, 2:46 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Jul 26, 2:54 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 111 min |
| Jul 26, 3:10 PM MST | Severe Thunderstorm Warning | TWC | Pima | 50 min |
| Jul 26, 3:29 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 31 min |
| Jul 26, 3:35 PM MST | Flash Flood Warning | TWC | Pima | 115 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.